MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Codes Unintended System Motion (1430); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
The robotic arm shuts off during sawing due to velocity trap and off-plane warnings several times during each cut.It is not a smooth cut and has happened in several knees with multiple surgeons.It happens at least 3 times during every cut.It doesn¿t sound like smooth mechanics.Case type / application: tka 2.0.Mps reported that during cuts on the femur or tibia, the mics handpiece frequently loses power, causing the saw to stop.The arm also exhibits significant vibration and loud noise.These issues occur repeatedly, and the surgeon has requested immediate resolution.The problem has been ongoing for several weeks and has recently intensified.Mics status checks and mako registration pass with no issues.
 
Additional Manufacturer Narrative
An event regarding application freeze involving a mako robotic arm was reported.The event was confirmed.Method & results: -product evaluation and results: the field service engineer reported: troubleshooting notes: mics status checks and mako registration pass with no issues.Work performed: spoke to mps, he will create a new work order once rob is available for service.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed; system is ready for use.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
The robotic arm shuts off during sawing due to velocity trap and off-plane warnings several times during each cut.It is not a smooth cut and has happened in several knees with multiple surgeons.It happens at least 3 times during every cut.It doesn't sound like smooth mechanics.Case type / application: tka 2.0.Mps reported that during cuts on the femur or tibia, the mics handpiece frequently loses power, causing the saw to stop.The arm also exhibits significant vibration and loud noise.These issues occur repeatedly, and the surgeon has requested immediate resolution.The problem has been ongoing for several weeks and has recently intensified.Mics status checks and mako registration pass with no issues.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21147598
Report Number3005985723-2025-00030
Device Sequence Number13162466
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Device Lot NumberROB211
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown